Ohio, 2007Damaging Wind in Ohio, July 5, 2007
July 5, 2007 · NWS ILN · 1 event in 1 county or zone
Isolated strong to severe thunderstorms developed over west central Ohio during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed over west central Ohio during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 5, 6:36 PM EST, 51 minutes earlier.
Area forecast discussion, Jul 5, 6:36 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT THU JUL 5 2007
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE OHIO VALLEY THIS EVENING. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS WEAKENING ACROSS SOUTHERN
PORTIONS OF FA SO HAVE LOWERED POPS TO 30 PERCENT THERE. STILL
SOME ISOLATED ACTIVITY TO THE NORTH OF OUR FA SO ALSO HUNG ON TO A
20 POP FOR THE NORTH THIS EVENING. OTHERWISE...EXPECT DRY
CONDITIONS OVERNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY INTO FRIDAY
NIGHT. AIRMASS IS DRIER BEHIND THE FRONT BUT NOT CONSIDERABLY
COOLER. STILL THOUGH...GFS APPEARS TOO WARM WITH HIGHS FOR FRIDAY
AND WILL TREND TOWARD THE COOLER FWC/MET GUIDANCE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
WESTERLIES ACROSS THE GREAT LAKES WILL SHIFT NORTHWARD THIS WEEKEND
AS FLOW BECOMES MORE ZONAL. EXPECT A GRADUAL WARMUP THROUGH
MONDAY...WITH TEMPERATURES RETURNING TO THE LOWER 90S. WENT CLOSE
TO WARM MEX NUMBERS FOR HIGHS THROUGH THIS PERIOD. MODEL SPREAD
REMAINS SIGNIFICANT WITH PATTERN NEXT WEEK...ESPECIALLY WITH
POTENTIAL FRONTAL PASSAGE EARLY OR MIDDLE OF NEXT WEEK. GFS
CONTINUES ITS RUN TO RUN INCONSISTENCIES...AND NOW DOES NOT BRING
FROPA THROUGH THE AREA ON TUESDAY AS PREVIOUSLY FORECAST. STUCK
CLOSE TO ENSEMBLE MEAN FOR NEXT WEEK WHICH IS MUCH SLOWER WITH
FRONT...WITH BEST GUESS TIMING HOLDING OFF UNTIL THURSDAY.
THEREFORE HAVE REDUCED AND SLOWED DOWN POPS NEXT WEEK AND RAISED
TEMPS QUITE A BIT...STICKING TO THE HIGHER SIDE OF THE MODEL
ENSEMBLE.
HAWBLITZEL
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
CONDITIONS WILL BE MAINLY VFR. CONVECTION HAS GENERALLY DISSIPATED
AND WILL NOT REDEVELOP IN FRIDAYS STABLE AIRMASS. MVFR MIST MAY
FORM LATE TONIGHT AT LUK AND LCK UNDER CALM WINDS.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 5, 6:21 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EDT THU JUL 5 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-062330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
721 PM EDT THU JUL 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 2:46 PM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG RISING SUN 38.95N 84.86W
07/04/2007 OHIO IN LAW ENFORCEMENT
TREES AND LARGE LIMBS DOWN
&&Special weather statement, Jul 5, 4:27 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT THU JUL 5 2007
OHZ035-052200-
AUGLAIZE OH-
527 PM EDT THU JUL 5 2007
...A STRONG THUNDERSTORM WILL AFFECT AUGLAIZE COUNTY THROUGH 600 PM
EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BUCKLAND...MOVING SOUTHEAST AT 20
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAPAKONETA...FRYBURG...UNIOPOLIS...ST. JOHNS AND WAYNESFIELD.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jul 5, 5:04 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
604 PM EDT THU JUL 5 2007
OHZ064-065-074-052230-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
604 PM EDT THU JUL 5 2007
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PICKAWAY...
NORTHWESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH 630 PM
EDT...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR A.W. MARION STATE PARK...MOVING
EAST AT 35 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
STOUTSVILLE...ROYALTON...AMANDA...TARLTON...CLEARPORT...LANCASTER...
ROCKBRIDGE...ENTERPRISE...HIDEAWAY HILLS...LAKE LOGAN STATE PARK...
NORTH BERNE AND SUGAR GROVE.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Thunderstorm Wind, Hardin
- When
- July 5, 7:27 PM EST to 7:31 PM EST
- Where
- Hardin County, Kenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.650, -83.600
Three trees were knocked down on power lines, causing a power outage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Damaging Wind in Arizona, July 5, 2007$75,000 · 60 kt wind · 1 event
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Damaging Winds in Nebraska, July 5, 2007$30,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, July 5, 2007$25,000 · 52 kt wind · 5 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47510.